Recall report: A-S pulls nearly 200,000 acetaminophen bottles off shelves; Apotex yanks ADHD med
Another company has been forced to recall bottles of its product after a labeling misstep.
A-S Medication Solutions is voluntarily recalling 100 count bottles of its Acetaminophen Extra Strength 500 mg tablets after reports that the bottle contains an incomplete prescription drug label as opposed to the required over-the-counter drug facts label. The recall is expected to be on 198,350 bottles of the pain and fever reliever.
The use of acetaminophen could be harmful if safety warnings aren’t noted, included liver damage if the consumer takes more than the recommended dose, excessive consumption of alcohol, or is allergic to the active ingredient, according to the FDA.
The drug was distributed by Humana, and likely occurred between Jan. 14 and March 15. Those bottles should have expiration dates of either July 31, 2022, or Aug. 31, 2022.
This marks the fourth drug to be recalled for mislabeling in 2021. Alembic recalled a shingles and herpes drug a week ago, after its telmisartan tablets were labeled for half the strength they actually contained.
This week, Florida-based Apotex also recalled three lots of guanfacine extended-release tablets due to trace amounts of quetiapine fumarate in one of the lots.
Guanfacine is an ADHD treatment, and can be used with other stimulant medications. Quetiapine fumarate is used to treat schizophrenia, bipolar disorder and depression. Quetiapine fumarate was reported in lot RX1663, but lots RX1664 and RX1662 have also been recalled out of caution.
A patient who consumes the tablets with quetiapine fumarate could possibly experience a drop in blood pressure, sleepiness and dizziness, the FDA report said. So far, there have not been any reports of adverse events related to the recall.
The three affected lots were distributed by Apotex throughout the US. Patients who have received any of the impacted lots are encouraged to contact their pharmacy, and are advised not to interrupt the use of the drug because of the recall.